Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes flushing when taking niacin?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13266 Questions

default
Posted on Thu, 7 Jun 2018 in Medicines and Side Effects
Question: I woke up with burning eyes, the skin on my face feels sun burned, something that happens to me when I get too much B vitamins and a very slight feeling of my kidneys being stressed. Though that has passed. My husband has fixed heavy on the cheese dishes three nights in a row, I've had a reaction the two nights he put beer or wine in the recipes. I'm guessing too much fat,salt or a reaction to yeast or folic acid. What do you think? I have allergies to penicillin and have the MFTH factor. Thank you.
doctor
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Can be allergy or excess vitamin B.

Detailed Answer:
Hello,
Thanks for posting your query.
The burning sensation that you are feeling can be related to too much of vitamin B or an allergy to cheese that you are having recently. Avoiding a high protein diet, any vitamin supplements and increasing your fluid intake will help in flushing away the excess vitamins.
You can have a high carbohydrate diet and juicy fruits.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on